Police in East Lyme respond to 3 opioid overdoses in one week

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

EAST LYME- In the last seven days, police in East Lyme have responded to three opioid related overdoses.

Narcan, a medication that reverses the effects of opioids, was administered by emergency crews at two of the three incidents. The police are working to address the epidemic of opioid use and abuse in Connecticut.

New Haven police confirmed Monday that 17 people in the city were poisoned by fentanyl, a synthetic opioid. An additional three died from drug overdoses last week. Four of the 17 remain hospitalized.

Police encourage anyone who is looking for information on addiction or treatment options to contact the Connecticut Department of Mental Health & Addiction Services, which provides information on addiction and recovery services. They can be reached at 860-418-7000 or by visiting their website.

Police urge individuals to report any narcotic-related activities to their local police department.